Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 19, 2012, 8:32 PM EDT for Bedford County, Botetourt County, Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 8:32 PM EDT (00:32 UTC)
- Expired
- Mar 19, 2012, 9:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:40 PM EDT | HAIL 0.7 | 1 Ssw Pico, VA | DIME SIZE HAIL FELL FOR ROUGHLY 5 MINUTES...COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WUUS51 KRNK 200032 SVRRNK VAC019-023-200115- /O.NEW.KRNK.SV.W.0024.120320T0032Z-120320T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 832 PM EDT MON MAR 19 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 915 PM EDT. * AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCHANAN...AND MOVING SOUTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3737 7954 3733 7974 3753 7978 3756 7965 TIME...MOT...LOC 0033Z 339DEG 7KT 3752 7972 $$ PW
2 follow-up statements
383
WWUS51 KRNK 200054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT MON MAR 19 2012
VAC023-200104-
/O.CAN.KRNK.SV.W.0024.000000T0000Z-120320T0115Z/
BOTETOURT VA-
854 PM EDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOTETOURT COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3745 7963 3746 7961 3745 7960 3737 7954
3733 7974 3743 7975 3746 7970 3748 7965
TIME...MOT...LOC 0054Z 342DEG 14KT 3743 7968
$$
VAC019-200115-
/O.CON.KRNK.SV.W.0024.000000T0000Z-120320T0115Z/
BEDFORD VA-
854 PM EDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL BEDFORD COUNTY...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PEAKS OF OTTER RECREATION AREA...OR NEAR BUCHANAN...
MOVING SOUTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3745 7963 3746 7961 3745 7960 3737 7954
3733 7974 3743 7975 3746 7970 3748 7965
TIME...MOT...LOC 0054Z 342DEG 14KT 3743 7968
$$
PW616
WWUS51 KRNK 200111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT MON MAR 19 2012
VAC019-200122-
/O.EXP.KRNK.SV.W.0024.000000T0000Z-120320T0115Z/
BEDFORD VA-
911 PM EDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEDFORD COUNTY EXPIRES
AT 915 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3745 7963 3746 7961 3745 7960 3737 7954
3733 7974 3743 7975 3746 7970 3748 7965
TIME...MOT...LOC 0112Z 342DEG 14KT 3736 7965
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:53 PM EDT, 39 minutes earlier.
Area forecast discussion, Mar 19, 7:53 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 753 PM EDT MON MAR 19 2012 .SYNOPSIS... THE CIRCULATION BETWEEN HIGH PRESSURE OFF THE ATLANTIC COAST AND LOW PRESSURE OVER THE WESTERN PORTION OF THE NATION WILL MAINTAIN WELL ABOVE NORMAL TEMPERATURES OVER THE MID ATLANTIC REGION FOR THE REST OF THE WEEK ALONG WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TUESDAY/... AS OF 730 PM EDT MONDAY... MAIN AREA OF CONVECTION HAS BEEN WELL NORTH OF US ALONG THETA-E RIDGE GRADIENT. SOME SHOWERS/STORMS MOVED/DEVELOP INTO THE SRN SHENANDOAH VALLEY AND PUSHED ESE INTO THE BLUE RIDGE. OVERALL COVERAGE IS LESS THAN MODELS SHOW...AND WILL BACK OFF TO ISOLATED ACROSS THE BLUE RIDGE WITH SCATTERED COVERAGE FROM NORTH OF LYH WEST TO HSP UNTIL 03Z. WILL HAVE TO WATCH UPSTREAM CONVECTION NOW PUSHING INTO NRN WV AND SEE WHERE IT MOVES. ATTM...MODELS SHOW POTENTIAL FOR SCRAPING BY TO OUR NORTHEAST TONIGHT...WITH LITTLE TO NO COVERAGE ELSEWHERE. THE SHORT WAVE IN PENNSYLVANIA WILL DRIFT INTO THE WEAKNESS IN THE UPPER RIDGE OFF THE VIRGINIA COAST BY WEDNESDAY MORNING. THE SURFACE LOW REFLECTION ASSOCIATED WITH THE SHORT WAVE WILL BRING INCREASING SOUTHEAST WINDS INTO THE BLUE RIDGE BY TUESDAY AFTERNOON. THIS WILL KEEP SURFACE DEW POINTS IN THE 50S AND PROVIDE SOME CONVERGENCE ALONG THE BLUE RIDGE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. HAVE RAISED PROBABILITY OF PRECIPITATION IN THE SOUTHERN COUNTY WARNING AREA FOR TUESDAY AFTERNOON. HAVE STAYED CLOSE TO A BLEND OF BIAS CORRECTED MET/MAV GUIDANCE FOR OVERNIGHT LOWS AND HIGHS ON TUESDAY. HAVE ALSO ADDED FOG IN FOR OVERNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 254 PM EDT MONDAY... THE UPPER LEVEL RIDGE AND RECORD HEAT WILL REMAIN TO OUR WEST THROUGH THE PERIOD. ALONG THE VA/NC COAST...A WEAK UPPER LEVEL LOW IS EXPECTED TO DEVELOP AND GRADUALLY MOVE SOUTH ALONG THE COAST INTO THURSDAY. MODELS ARE STRONGER WITH ASSOCIATED SHORT WAVES PIVOTING AROUND THIS LOW. HIGH PRESSURE IN THE WESTERN ATLANTIC WILL KEEP LOW LEVEL FLOW EASTERLY TUESDAY NIGHT AND WEDNESDAY. MARINE LAYER FROM THE ATLANTIC AND EASTERLY FLOW WILL KEEP LOW CLOUDS AND POSSIBLE LIGHT RAIN DRIZZLE ON EASTERLY SLOPES INTO WEDNESDAY MORNING. THROUGH THE PERIOD...BOTH THE COASTAL LOW AND HIGH PRESSURE WILL SINK TO THE SOUTH. SCATTERED RAIN SHOWERS DURING THE AFTERNOON AND OVERNIGHT SHOULD BE GENERATED MORE FROM THE SHORT WAVES COMING AROUND THE LOW WEDNESDAY AND THURSDAY. THE MAIN SOURCE OF MOISTURE FOR THIS LOW WILL COME FROM THE GULF. FOR THIS MOISTURE TO GET INTO THE AREA...IT MUST TRACK NORTH ALONG THE WESTERN FRINGE OF THE RIDGE TO OUR WEST...THEN OVER THE TOP AND DOWN THE EAST COAST. DEPENDING ON WHERE THE UPPER LEVEL LOW IS ON ANY GIVEN DAY...RAIN SHOWERS WILL BEGIN IN THE NORTHWEST QUADRANT...THEN TRACK SOUTH. 12Z MODELS ARE IN AGREEMENT WITH THE BEST CHANCE FOR RAIN WEDNESDAY TO BE ALONG THE VA/NC BORDER. THIS PRECIPITATION WILL FADE WITH LOSE OF HEATING. THURSDAY AFTERNOON...RAIN FOCUS IS SOUTH OF THE AREA AND INTO THE CAROLINAS AS THE LOW DRIFTS TO THE SOUTHEAST COAST. AREAL COVERAGE LOOKS SPOTTY THROUGH THE PERIOD. TIMING AND PLACEMENT OF SHOWERS STILL UNCERTAIN. WILL KEEP CONFIDENCE LEVEL AROUND 30-40 PERCENT. RAIN CHANCES COULD BE ENOUGH TO KEEP WEDNESDAY AFTERNOON TEMPERATURES IN THE LOW TO MID 70S. EASTERLY FLOW WILL ALSO HELP COOL THE EAST BUT ADD WARMTH TO WESTERN SLOPES. WITH LESS OF A RAIN THREAT THURSDAY AFTERNOON...TEMPERATURES WILL BACK INTO THE 70S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 243 PM EDT MONDAY... THE REGION WILL REMAIN IN A MOIST SLIGHTLY UNSTABLE ATMOSPHERE THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON WITH A BACK DOOR FRONT NEAR WASHINGTON DC AND PREFRONTAL JET ENERGY COMING ACROSS THE TENNESSEE VALLEY. THE BACK DOOR FRONT WILL APPROACH THE AREA FRIDAY NIGHT...THEN GETS PUSHED TO THE NORTH ON SATURDAY. A STRONG CYCLONE THAT HAS BEEN SLOWLY TRACKING FROM THE SOUTHERN PLAINS EARLY IN THE WEEK...WILL MOVE TO THE MID WEST SATURDAY MORNING. THE GFS/ECMWF THEN TRACKS THE LOW SOUTHEAST INTO THE TENNESSEE VALLEY SATURDAY NIGHT AND OVER THE CAROLINAS ON SUNDAY. PREFRONTAL SHOWERS SHOULD BEGIN TO MOVE INTO THE WEST SATURDAY THEN OVER THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY MORNING. AS SLOW AS THESE SHOWERS WILL BE TO ENTER THE AREA...THEY WILL ALSO BE SLOW TO EXIT. WITH ABUNDANT MOISTURE AND SLOW MOVEMENT OF THESE STORM...HEAVY RAIN IS LIKELY WITH A POTENTIAL FOR WIDESPREAD FLOODING. WILL INCREASE POPS FOR THE WEEKEND BUT TIMING COULD SHIFT DEPENDING ON THE SPEED OF THE LOW AND ASSOCIATED COLD FRONT. TEMPERATURES WILL BE THE WARMEST AHEAD OF THE FRONT ON FRIDAY. WITH A GOOD CHANCE OF RAIN SATURDAY...TEMPERATURES WILL ONLY RISES INTO THE MID TO UPPER 60S. NOT MUCH COLD AIR BEHIND THE FRONT...THEREFORE TEMPERATURES WILL REMAIN ABOVE NORMAL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 730 PM EDT MONDAY... ONLY TAF SITE THAT COULD BE AFFECTED BY A SHOWER OR STORM THIS EVENING LOOKS TO BE LYH. THERE ARE SCATTERED SHOWERS WEST OF LYH AND NORTH. ATTM...WILL BE PUTTING IN CB IN THE TAFS AS ACTIVITY SEEMS TO BE WEAKENING...BUT A SMALL WINDOW OF HEAVIER SHOWERS COULD PASS OVER/CLOSE TO LYH BETWEEN 00Z-02Z...WHICH WOULD BE IN THE 15-30 MINUTE PERIOD. THE OVERALL PATTERN STAYS SIMILAR TO LAST NIGHT BUT SHORTWAV ENERGY MOVES FURTHER EAST SO UPSTREAM CONVECTION MAY STAY EAST OF US OVERNIGHT. WITH THAT IN MIND...WILL SEE SOME DEBRIS AND MID LVL CLOUDINESS ACROSS THE ERN CWA...AND AS FAR WEST AS SW VA. HOW MUCH WILL DETERMINE EXTENT OF FOG DEVELOPMENT. KEPT FORECAST CLOSE TO THE PREVIOUS WITH LYH/DAN/BCB/RAO GOING TO MVFR/IFR AND LOWER FOR LWB. THINK BLF WILL STAY UP TO VFR OVERNIGHT INTO TUESDAY. SHOULD SEE SCT TO BKN VFR SKIES TUESDAY...WITH A CHANCE OF SHOWERS/THUNDER ARRIVING IN THE EAST AFTER MIDDAY. SO ADDED CB AND VCSH TO LYH/DAN. LITTLE CHANGE IS EXPECTED OVER THE MID APPALACHIAN AND MID ATLANTIC REGION INTO FRIDAY...WITH A BLOCKING HIGH OFFSHORE AND LOW PRESSURE OVER THE PLAINS. A WARM MOIST AIR MASS WILL REMAIN IN PLACE OVER THE AREA...MAINTAINING A THREAT FOR OCCASIONAL MVFR RESTRICTIONS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING HOURS...ALONG WITH A CONTINUED THREAT FOR DIURNALLY DRIVEN SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS. BY SATURDAY...WE COULD SEE A BETTER THREAT OF SHOWERS/STORMS AS A STORM SYSTEM APPROACHES FROM THE MIDWEST...WHICH COULD BRING A LONGER PERIOD OF SUB VFR WX TO THE AREA FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...AMS/WP SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/JH/WP
Hazardous weather outlook, Mar 19, 3:50 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EDT MON MAR 19 2012 VAZ014-017>020-022>024-033>035-043>047-058-059-WVZ045-200800- MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER- 350 AM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE ISOLATED LARGE HAIL AND LOCALLY STRONG WINDS ESPECIALLY THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>013-015-016-032-WVZ042>044-200800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-CARROLL- PATRICK-MERCER-SUMMERS-MONROE- 350 AM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 19, 6:08 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT MON MAR 19 2012
VAZ024-192245-
ROCKBRIDGE VA-
608 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ROCKBRIDGE BATHS...MOVING SOUTH AT 10 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BROWNSBURG AROUND 640 PM AND FAIRFIELD AROUND
645 PM.
LAT...LON 3797 7928 3793 7920 3789 7915 3788 7915
3783 7930 3802 7937 3802 7936
PWSpecial weather statement, Mar 19, 6:39 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT MON MAR 19 2012
VAZ024-035-192330-
AMHERST VA-ROCKBRIDGE VA-
639 PM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
ROCKBRIDGE BATHS...MOVING SOUTH AT 15 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR VESUVIUS AROUND 645 PM...CORNWALL AROUND 705
PM...ALTO AROUND 720 PM AND ORONOCO AROUND 730 PM.
LAT...LON 3789 7915 3785 7914 3782 7916 3781 7913
3779 7911 3779 7909 3777 7906 3776 7907
3771 7928 3790 7933 3794 7921
PWSpecial weather statement, Mar 19, 6:49 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 649 PM EDT MON MAR 19 2012 VAZ019-023-192330- ALLEGHANY VA-BOTETOURT VA- 649 PM EDT MON MAR 19 2012 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BOTETOURT COUNTIES... AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF CLIFTON FORGE CITY...MOVING SOUTHEAST AT 10 MPH. THIS STORM COULD PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR CLIFTON FORGE CITY AROUND 705 PM...IRON GATE AROUND 715 PM AND GLEN WILTON AROUND 730 PM. LAT...LON 3776 7970 3771 7987 3788 7993 3789 7983 PW
Local storm report, Mar 19, 7:35 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 PM EDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 WSW MARLBROOK 37.86N 79.27W
03/19/2012 E1.00 INCH ROCKBRIDGE VA PUBLIC
&&
EVENT NUMBER RNK1200003
16Special weather statement, Mar 19, 8:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 825 PM EDT MON MAR 19 2012 VAZ023-034-200130- BEDFORD VA-BOTETOURT VA- 825 PM EDT MON MAR 19 2012 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND BOTETOURT COUNTIES... AT 823 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUCHANAN... MOVING SOUTH AT 15 MPH. THIS STORM COULD PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BUCHANAN AROUND 830 PM...LITHIA AROUND 840 PM...PEAKS OF OTTER RECREATION AREA AROUND 900 PM...MONTVALE AROUND 910 PM AND THAXTON AROUND 925 PM. LAT...LON 3736 7953 3733 7974 3755 7978 3757 7966 PW
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:25 PM EDT | Special Weather Statement | RNK | Botetourt | 65 min |
| Mar 20, 1:39 PM EDT | Special Weather Statement | RNK | Bath | 66 min |
| Mar 20, 2:11 PM EDT | Special Weather Statement | RNK | Floyd | 64 min |
| Mar 20, 2:26 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 64 min |
| Mar 20, 3:40 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| Mar 20, 4:28 PM EDT | Special Weather Statement | RNK | Campbell | 32 min |
| Mar 20, 4:30 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Mar 20, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 56 min |
| Mar 20, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 49 min |
| Mar 20, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 20 min |
| Mar 20, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 43 min |
| Mar 20, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 63 min |
| Mar 20, 6:01 PM EDT | Flash Flood Warning | RNK | Franklin | 97 min |
| Mar 20, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 35 min |
| Mar 20, 6:12 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 4 hr |
| Mar 20, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 62 min |
| Mar 20, 7:07 PM EDT | Special Weather Statement | RNK | Campbell | 38 min |
| Mar 20, 7:53 PM EDT | Flash Flood Warning | RNK | Appomattox | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.